MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; PEDICLE SCREW MUST MC SCREW Ø5.5X40 CANNULATED

MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; PEDICLE SCREW MUST MC SCREW Ø5.5X40 CANNULATED
Model Number 03.58.234
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Spinal fixation was performed at l4-l5 with myspine mc guide.When the surgeon tried to insert the pedicle screw (5.5mm x 40mm) at right side of l5, the patient bone broke.Patient's bone quality weak.Hole preparation: 5mm under tap 6mm same tap.The surgeon changed the trajectory and inserted the pedicle screw (5.5mm x 35mm).The reason for changing the screw length was that the trajectory was changed, resulting in a shorter trajectory.
 
Additional Manufacturer Narrative
Batch review performed on 31 march 2025 lot 2457685: (b)(4) items manufactured and released on 15-march-2024.Expiration date: 2029-02-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Visual inspection: the screw does not present any problems.It has been implanted in a sawbone test.Root cause is not connected to the implant.Planning review performed by myspine team: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.The issue experienced is likely related to the unique patient conditions and surgical application.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM
Common Device Name
PEDICLE SCREW MUST MC SCREW Ø5.5X40 CANNULATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21908585
Report Number3005180920-2025-00310
Device Sequence Number4059262
Product Code NKB
UDI-Device Identifier07630971293465
UDI-Public07630971293465
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.58.234
Device Lot Number2457685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian